Quantcast

Headaches


#1

I just was diagnosed on Thursday! I had a tick that was in my head for 3 days and started feeling symptoms and had the rash about 2 weeks later and for tested 4 weeks after initial tick contact! I have been taking everything for this headache along with my antibiotics but nothing is helping it! Does anyone have any suggestions?


#2

How long have you been on antibiotics? Are you taking oral doxycycline?


#3

Yes, it’s important as retchim asks, to know how long you’ve been on antibiotics (doxycycline?). My main symptoms after finding a tick on my knee and developing the rash was joint pain, fatigue, and a headache from outer space - indescribable and painful. Four weeks of doxycycline helped tremendously, and I followed it with Cowden’s protocol, which also helped. But still today (a year later) every now and then, when I don’t get enough sleep or eat something I shouldn’t (like something sweet) I will get a remnant of that awful head pain.


#4

Only been on it for 4 days and I can’t tell if I hate the antibiotic or if it’s just from the nasty tick! All I know it’s god aweful!


#5

Yes taking doxycycline never took it before but I feel sick when I take it! Not a big fan of how it makes me feel as of yet


#6

Condensed from several articles about side effects:

Headaches are not common in patients using doxycycline. However, any headache that lasts more than a day or two needs to be given serious attention in users of doxycycline. This is because of a phenomenon called “benign intracranial hypertension.” - See more at: https://donovanmedical.com/hair-blog/doxy-intracranial-hypertension#sthash.4ycN0XkF.dpuf

Tetracyclines can rarely cause a condition known as benign intracranial hypertension. Patients affected develop headaches, vision problems and double vision. This occurs from increased cerebrospinal fluid pressure. Despite the name, the condition is not truly “benign” as loss of vision is one serious consequence. Some refer to this condition as “pseduotumor cerebri.”

It is not clear why doxycycline causes this phenomenon in some users. It can occur with tetracycline, minocycline and doxycycline. Most research has focused on minocycline. Intracranial hypertension from doxycycline can occur at any age, males and females and regardless of whether a patient is thin or obese. Some have proposed that venous occlusion is responsible for the increased pressures in the brain.

Anyone with persistent headaches on doxycycline needs to consider immediately stopping and to see a physician for evaluation of benign intracranial hypertension.

azurelle


#7

Stick with it. Sounds like you caught it in time. Your energy might be zapped for a while even after you finish the antibiotic.


#8

I think you may have a chance with catching it in time. I would NOT go off antibiotics at this point! I have excruciating headaches. I get icepick and pressure headaches. I treat them with curcumin and ice bags. Have you been checked for other co-infections?